Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Eur J Gastroenterol Hepatol. 2002 Dec;14(12):1393-5.

Disseminated cytomegalovirus infection in Crohn's disease following anti-tumour necrosis factor therapy.

Author information

  • 1Department of Internal Medicine, Kantonsspital Münsterlingen, Scherzingen, Switzerland. daniel.helbling@dk5.unibe.ch

Abstract

This case report describes a 63-year-old woman with a 15-year history of Crohn's disease. After a severe relapse with colitis she was treated with immunosuppressive agents, including an increased dosage of corticosteroids, azathioprine and a single dose of infliximab (anti-tumour necrosis factor-alpha). This led to a brief improvement, which was followed by worsening diarrhoea, fever and skin lesions. Biopsies from upper and lower endoscopies and from an ulcerative skin lesion revealed cytomegalovirus vasculitis in all the tissues removed. The patient improved slowly by withdrawal of the immunosuppressives and with anti-viral therapy. Whenever patients with inflammatory bowel disease deteriorate rapidly, cytomegalovirus infection should be ruled out before the immunosuppressive therapy is fortified.

Comment in

PMID:
12468964
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk